question-icon

Hello, I am taking 40 mg of geodon twice a

default
Posted on Fri, 28 Dec 2018
Question: Hello, I am taking 40 mg of geodon twice a day for schizoaffective disorder, 50 mg of atarax twice a day for anxiety, and 100 mg of luvox once a day for OCD. My heart rate is staying around 140. I tried taking 10-20 mg of propranolol but it was making my heart rate go too low down to the 40s. So what do you think I can do about my heart rate and is it okay if my heart rate stays that high or can that cause cardiac arrest?
doctor
Answered by Dr. Ilir Sharka (42 minutes later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome on Ask a Doctor service!

I've gone through your question and would explain that the high heart rate that you are experiencing could be related to the adverse effects of the drugs that you are taking.

You should know that there are some potential interactions between the drugs that you are taking currently:

1- Atarax can increase geodon toxicity by increasing QTc, thus increasing the risk of tachycardia and severe cardiac arrhythmia.

2- Luvox may increase the circulating levels of Geodon by slowing its metabolism in the liver, thus leading to increased risk for tachycardia.

For this reason, I would recommend discussing with your attending physician on the possibility of reducing Geodon dose, in order to reduce its adverse effects related to the above mentioned possible interactions.

It is also important periodical follow up with ECG every 3 months in order to investigate for possible QTc prolongation and performing some tests to investigate for possible metabolic causes of tachycardia:

- complete blood count for anaemia
- blood electrolytes for possible imbalances
- thyroid hormone levels for thyroid dysfunction.

You should discuss with your doctor on the above issues.

I remain at your disposal for any further questions whenever you need!

Wishing good health,

Dr.Ilir Sharka, Cardiologist

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7538 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hello, I am taking 40 mg of geodon twice a

Brief Answer: I would recommend as follows: Detailed Answer: Hello! Welcome on Ask a Doctor service! I've gone through your question and would explain that the high heart rate that you are experiencing could be related to the adverse effects of the drugs that you are taking. You should know that there are some potential interactions between the drugs that you are taking currently: 1- Atarax can increase geodon toxicity by increasing QTc, thus increasing the risk of tachycardia and severe cardiac arrhythmia. 2- Luvox may increase the circulating levels of Geodon by slowing its metabolism in the liver, thus leading to increased risk for tachycardia. For this reason, I would recommend discussing with your attending physician on the possibility of reducing Geodon dose, in order to reduce its adverse effects related to the above mentioned possible interactions. It is also important periodical follow up with ECG every 3 months in order to investigate for possible QTc prolongation and performing some tests to investigate for possible metabolic causes of tachycardia: - complete blood count for anaemia - blood electrolytes for possible imbalances - thyroid hormone levels for thyroid dysfunction. You should discuss with your doctor on the above issues. I remain at your disposal for any further questions whenever you need! Wishing good health, Dr.Ilir Sharka, Cardiologist